# SDR CA110623006

- Difficulty date: June 17, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Cessna 180
- Aircraft time: 7,323 hours
- Engine: Cont O470L
- Propeller: Mcauly 2A34C203
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Cracked
- Location: Nr 4 Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: O

## Discrepancy

NORMAL TAKEOFF AND INITIAL CLIMB BUT CLIMB PERFORMANCE BEGAN TO DECREASE THROUGH 6000 FT.  POWER WAS BROUGHT BACK TO 16 INCHES MP AT 8000 FT, RPM TO 2200. ENGINE THEN BEGAN TO RUN VERY ROUGH AND THERE WAS A DECREASE IN OIL PRESSURE AS JUMPERS EXITED THE ACFT.  AS ONE OF THEM CLIMBED OUT THEY NOTICED A LARGE QUANTITY OF OIL ON THE TAILWHEEL.  ACFT TURNED TOWARDS AIRPORT, AND APPROX 10-15 SECONDS LATER A BANG OCCURRED AND ENGINE STOPPED.  UNEVENTFUL FORCED APPROACH ONTO RUNWAY.  LARGE QUANTITY OF OIL OBSERVED ON BELLY OF ACFT AND ON RUNWAY AFTER ACFT STOPPED.  CONNECTING ROD OF CYLINDER NR 4 SEPARATED AT CRANK END AND PROTRUDING THROUGH HOLE IN TOP OF CASE.  NO OIL ACCUMULATION IN ENGINE COMPARTMENT, ONLY ON BOTTOM OF AIRCRAFT.
